ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Medications for Co-Existing Conditions > Anti-Convulsants
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 12-15-07, 11:43 PM
Spongedaddy's Avatar
Spongedaddy Spongedaddy is offline
ADDvanced Forum Guru
 

Join Date: Apr 2007
Location: The Universe
Posts: 1,101
Thanks: 163
Thanked 257 Times in 176 Posts
Spongedaddy has a spectacular aura aboutSpongedaddy has a spectacular aura about
For those of you who had the Lamictal rash

What did it look like? I started developing red bumps on my leg this week. At first I thought it was a mosquito bite and every day I had one or two more. Then it dawned on me that no one else in the house was being bitten. I looked at them closer and realized they were red bumps and not bites. I have about 8 on my calf and foot, one on my arm (as of now) and one nasty one on my belly. Is it possible I am having a reaction? I was thinking of paging my doctor if it gets worse.

Thanks for the input.
__________________
This space for rent.
Reply With Quote
  #2  
Old 12-15-07, 11:44 PM
Matt S. Matt S. is offline
Banned
 

Join Date: Jan 2006
Location: .
Posts: 6,442
Thanks: 321
Thanked 351 Times in 253 Posts
Matt S. is just really niceMatt S. is just really niceMatt S. is just really niceMatt S. is just really nice
Re: For those of you who had the Lamictal rash

Does it itch?

I ask because I have them on my leg too, but I assumed it was dry skin.
Reply With Quote
  #3  
Old 12-15-07, 11:51 PM
Spongedaddy's Avatar
Spongedaddy Spongedaddy is offline
ADDvanced Forum Guru
 

Join Date: Apr 2007
Location: The Universe
Posts: 1,101
Thanks: 163
Thanked 257 Times in 176 Posts
Spongedaddy has a spectacular aura aboutSpongedaddy has a spectacular aura about
Re: For those of you who had the Lamictal rash

Some of them itch and some of them feel iritated if something rubs up against them. When they first appear they itch a lot. I took an anti-histamine tonight. It's strange because this would be a week where I reacted poorly to Lithium and Lamictal (and the rash started before I took the Lithium, but has increaded in the last two days).
__________________
This space for rent.
Reply With Quote
Sponsored Links
  #4  
Old 12-16-07, 01:48 PM
Andrew's Avatar
Andrew Andrew is offline
Ghost in the Machine
 
Join Date: Jul 2002
Location: New York, NY, USA
Posts: 13,208
Thanks: 243
Thanked 1,633 Times in 574 Posts
Andrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond reputeAndrew has a reputation beyond repute
Exclamation Re: For those of you who had the Lamictal rash

Call your doctor ASAP!

Source: http://www.rxlist.com/cgi/generic/lamotrigine_wcp.htm

ALTHOUGH BENIGN RASHES ALSO OCCUR WITH LAMICTAL, IT IS NOT POSSIBLE TO PREDICT RELIABLY WHICH RASHES WILL PROVE TO BE SERIOUS OR LIFE THREATENING. ACCORDINGLY, LAMICTAL SHOULD ORDINARILY BE DISCONTINUED AT THE FIRST SIGN OF RASH, UNLESS THE RASH IS CLEARLY NOT DRUG RELATED. DISCONTINUATION OF TREATMENT MAY NOT PREVENT A RASH FROM BECOMING LIFE THREATENING OR PERMANENTLY DISABLING OR DISFIGURING.

Serious rash associated with hospitalization and discontinuation of LAMICTAL occurred in 0.3% (11 of 3,348) of adult patients who received LAMICTAL in premarketing clinical trials of epilepsy. In the bipolar and other mood disorders clinical trials, the rate of serious rash was 0.08% (1 of 1,233) of adult patients who received LAMICTAL as initial monotherapy and 0.13% (2 of 1,538) of adult patients who received LAMICTAL as adjunctive therapy. No fatalities occurred among these individuals. However, in worldwide postmarketing experience, rare cases of rash-related death have been reported, but their numbers are too few to permit a precise estimate of the rate.

Among the rashes leading to hospitalization were Stevens-Johnson syndrome, toxic epidermal necrolysis, angioedema, and a rash associated with a variable number of the following systemic manifestations: fever, lymphadenopathy, facial swelling, hematologic, and hepatologic abnormalities.

There is evidence that the inclusion of valproate in a multidrug regimen increases the risk of serious, potentially life-threatening rash in adults. Specifically, of 584 patients administered LAMICTAL with valproate in epilepsy clinical trials, 6 (1%) were hospitalized in association with rash; in contrast, 4 (0.16%) of 2,398 clinical trial patients and volunteers administered LAMICTAL in the absence of valproate were hospitalized.

Other examples of serious and potentially life-threatening rash that did not lead to hospitalization also occurred in premarketing development. Among these, 1 case was reported to be Stevens-Johnson–like.

Steven-Johnsons-Syndrome
http://en.wikipedia.org/wiki/Stevens-Johnson_syndrome
Stevens-Johnson syndrome (SJS) is a severe and life-threatening condition. It is thought to be a hypersensitivity complex affecting the skin and the mucous membranes.

Discontinue all medications, particularly those known to cause SJS reactions. Treatment is initially similar to that of patients with thermal burns, and continued care can only be supportive (e.g. IV fluids) and symptomatic (e.g. analgesic mouth rinse for mouth ulcer); there is no specific drug treatment (2002).
__________________
The end is near...I don't have time to shoe shop for Andi!

To review the ADD Forums Guidelines, please click here.
Reply With Quote
  #5  
Old 12-16-07, 03:59 PM
Spongedaddy's Avatar
Spongedaddy Spongedaddy is offline
ADDvanced Forum Guru
 

Join Date: Apr 2007
Location: The Universe
Posts: 1,101
Thanks: 163
Thanked 257 Times in 176 Posts
Spongedaddy has a spectacular aura aboutSpongedaddy has a spectacular aura about
Re: For those of you who had the Lamictal rash

Thank you. I called and he told me to stop. I am concerned about what stopping cold turkey would do to me, but he said it wouldn't do anything. I hope I caught it in time to avoid a trip to the hospital.
__________________
This space for rent.
Reply With Quote
  #6  
Old 02-28-08, 10:28 AM
maglib maglib is offline
Newbie
 

Join Date: Feb 2008
Location: marlboro, NJ
Posts: 6
Thanks: 0
Thanked 0 Times in 0 Posts
maglib is on a distinguished road
rash

My son also has the rash that looks like mosquito bites all over his body. It seems like its a side effect of the medications as it happened to him with many of the ADD meds and now on vyvanse too.

Anyone know what it is?
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Adderall then lamictal added = weak? LucPA Adderall 7 09-19-09 11:37 PM
What does Lamictal rash look like? Spongedaddy Anti-Convulsants 18 09-20-07 11:08 AM
Lamictal and......*Jaws Music* Spongedaddy Anti-Convulsants 22 09-05-07 06:33 PM
Do all mood stabilizers cause a rash? Wish Anti-Psychotics 4 04-29-07 06:00 PM
Lamictal healthwiz Anti-Convulsants 23 01-22-07 07:27 PM


All times are GMT -4. The time now is 03:33 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums